Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2011, 6:12 PM EDT for Columbia County, Dutchess County, Ulster County, New York. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 1, 2011, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Columbia County, NY, Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 57 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:45 PM EDT | HAIL 1 | Saugerties, NY | |
| Jun 1, 6:48 PM EDT | HAIL 1 | Saugerties, NY | |
| Jun 1, 6:50 PM EDT | HAIL 0.88 | Saugerties, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2410 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS51 KALY 012212
SVRALY
NYC021-027-111-012315-
/O.NEW.KALY.SV.W.0069.110601T2212Z-110601T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 715 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODLAND VALLEY CAMPGROUND...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT TREMPER AND OLIVEBRIDGE BY 620 PM EDT...
KENNETH L WILSON CAMPGROUND AND OLIVEBRIDGE BY 625 PM EDT...
WEST HURLEY AND WOODSTOCK BY 630 PM EDT...
LAKE KATRINE AND KINGSTON BY 640 PM EDT...
SAUGERTIES AND RHINEBECK BY 645 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4191 7447 4208 7449 4211 7424 4210 7407
4213 7406 4214 7394 4213 7391 4215 7390
4219 7351 4193 7352
TIME...MOT...LOC 2212Z 265DEG 34KT 4200 7435
$$
GJM1 follow-up statement
527
WWUS51 KALY 012237
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT WED JUN 1 2011
NYC021-027-111-012315-
/O.CON.KALY.SV.W.0069.000000T0000Z-110601T2315Z/
ULSTER NY-DUTCHESS NY-COLUMBIA NY-
637 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN COLUMBIA...NORTHERN DUTCHESS AND NORTHERN ULSTER
COUNTIES...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DAISY...OR 9 MILES WEST OF SAUGERTIES...MOVING EAST AT
50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAUGERTIES...TIVOLI...CANOE HILL AND MALDEN BY 645 PM EDT...
CLERMONT...MANORTON...NEVIS AND VIEWMONTE BY 650 PM EDT...
SNYDERVILLE AND WEST TAGHKANIC BY 655 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4191 7447 4208 7449 4211 7424 4210 7407
4213 7406 4214 7394 4213 7391 4215 7390
4219 7351 4193 7352
TIME...MOT...LOC 2237Z 267DEG 44KT 4207 7405
$$
GJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:43 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 1, 5:43 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 543 PM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE OFF TO OUR EAST THIS EVENING AND A DRIER AND MUCH COOLER AIRMASS WILL BE USHERED IN FOR THE END OF THE WEEK. HIGH TEMPERATURES THURSDAY WILL BE AROUND 25 DEGREES COLDER THAN WEDNESDAY...WITH SEASONABLE TEMPERATURES EXPECTED FOR FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 5 PM...HAVE ALLOWED SEVERE THUNDERSTORM WATCH #410 TO EXPIRE AT 5 PM. HOWEVER A FEW STORMS CONTINUE TO FIRE OVER THE NORTHERN TACONICS...NORTHERN BERKSHIRES AND SOUTHERN VERMONT. THREAT FOR CONVECTION TO BE TO OUR EAST BY 00Z/THURSDAY AND HAVE A DRY NIGHT FORECAST. SUMMARY LOCAL STORM REPORT PRODUCT ISSUED 453 PM. HOWEVER HAVE ADD ADDITIONAL HAIL REPORTS FROM SOUTHERN VERMONT SINCE THEN. THE LARGEST HAIL REPORTED TODAY WAS IN SHAFTSBURY VERMONT BENNINGTON COUNTY WITH 3 1/4 INCHES. BASEBALL SIZE HAIL EQUALS 2 3/4 INCHES. THE COLD FRONT APPROACHING DEW POINT AT ROME DOWN TO 46 DEGREES. HIGH TEMPERATURE AT THE ALBANY INTERNATIONAL AIRPORT REACHED 93 DEGREES THIS AFTERNOON AS THE WIND SHIFTED TO THE WEST-SOUTHWEST AND DEW POINT DROPPED FLOW AT KALB THE LOW 70S TO UPPER 50S. THE RECORD HIGH TEMPERATURE FOR TODAY FOR ALBANY IS 94 DEGREES SET BACK IN 1918. AS OF 330 PM...SEVERE THUNDERSTORM WATCH #410 REMAINS IN EFFECT UNTIL 5 PM. THE FOLLOWING COUNTIES HAVE BEEN DROPPED FROM THE WATCH HERKIMER...HAMILTON...WARREN...FULTON AND MONTGOMERY COUNTIES. SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS AREA TODAY. MAINLY LARGE HAIL HAS BEEN REPORTED. THE LARGEST HAIL REPORTED WAS THE SIZE OF BASEBALLS IN SHAFTSBURY IN BENNINGTON COUNTY VERMONT AT 307 PM. PLEASE REFER TO OUR PRELIMINARY LOCAL STORM REPORT PRODUCT (LSR). A SUMMARY LSR WILL BE ISSUED THIS EVENING. THE 16Z ALBANY SOUNDING INDICATED... SURFACE CAPE OF 3452 J/KG. MID-LEVEL LAPSE RATE OF 7.0 C/KM. FREEZING LEVEL OF 13634 FEET. WET-BULB ZERO HEIGHT OF 10500 FEET. STORM ECHO TOPS HAVE BEEN OF OVER 50,000 FEET TODAY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... WITH THE PASSAGE OF THE COLD FRONT A MUCH COOLER AIRMASS WILL BE USHERED IN. TEMPERATURES THURSDAY WILL BE AROUND 25 DEGREES COLDER THAN TODAY. IT WILL FEEL EVEN COLDER AS WEST TO NORTHWEST WINDS WILL BE RATHER STRONG AND GUSTY WITH GUSTS UP TO 30- TO 40 MPH WITH UP TO ABOUT 45 MPH POSSIBLE ACROSS THE HIGHER TERRAIN OF THE EASTERN CATSKILLS. UPPER TROUGH AXIS WITH SHORT WAVE ROTATING ABOUT IT WILL SWING THROUGH DURING THE DAY. PRESSURE GRADIENT ACROSS REGION WILL WEAKEN AS RIDGING BUILDS IN. HEIGHTS WILL BEGIN TO RISE. IT WILL BE CHILLY THURSDAY NIGHT AS LOWS BOTTOM OUT MAINLY THE 40S. THERE WILL BE THE POSSIBILITY FOR FROST ACROSS A PORTION OF THE SOUTHERN ADIRONDACKS AS TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S THERE. TEMPERATURES WILL MODERATE TOWARD SEASONABLE LEVELS FOR FRIDAY AS RIDGING BUILDS IN AT THE SURFACE AND ALOFT. TEMPERATURES WILL BE COOL AGAIN FRIDAY NIGHT WITH FROST POSSIBLE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HPC GUIDANCE. THE PERIOD WILL BE MARKED BY SEASONABLE TEMPERATURES AND NO MAJOR STORMINESS. LABRADOR TO MID-ATLANTIC HIGH PRESSURE WILL RELUCTANTLY GIVE WAY TO A WEAK WARM FRONT ON SUNDAY. THIS MOISTURE-STARVED SYSTEM WILL PROVIDE ONLY SLGT CHC POPS THROUGHOUT THE REGION FOR THE LATTER PART OF THE WEEKEND. ANOTHER WEAK HIGH FOLLOWED BY ANOTHER WEAK COLD FRONT WILL KEEP SLGT CHC POPS GOING THROUGH TUESDAY...WITH A BETTER CHANCE FOR SHOWERS TUESDAY NIGHT. THEN HIGH PRESSURE MOVES IN ONCE MORE. DIURNAL TEMPERATURE TRENDS ARE EXPECTED TO SHOW LITTLE CHANGE THROUGH THE PERIOD...WITH DAYTIME HIGHS MAINLY IN THE UPPER 60S AND THE 70S. A COUPLE OF 80 DEGREE READINGS MAY POP UP ACROSS THE LOWER MID HUDSON VALLEY ON SUNDAY. OVERNIGHT LOWS WILL BE IN THE UPPER 40S AND 50S. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... A COLD FRONT IS MOVING EAST ACROSS THE REGION. TEMPERATURES BACK ACROSS WESTERN NEW YORK HAVE DROPPED INTO THE 70S IN THE WAKE OF THE BOUNDARY. STRONG TO SEVERE STORMS ARE OCCURRING ACROSS THE FORECAST AREA AT THIS TIME AND WILL CONTINUE THIS AFTERNOON. STORMS HAVE MISSED THE TAF SITES SO FAR. THE CONVECTION THREAT FOR KGFL APPEARS TO BE OVER WITH KALB CONTINUING FOR ANOTHER HOUR OR TWO. HAVE ADDRESSED THREAT AT KPOU WITH CB IN TAF. ONCE BOUNDARY PASSES A MUCH COOLER AIRMASS WILL BE USHERED IN ON WEST-NORTHWEST WINDS. BREEZY AND GUSTY SOUTH-SOUTHWESTERLY WINDS WILL SHIFT TO THE WEST- NORTHWEST WITH THE FRONTAL PASSAGE. WESTERLY WINDS WILL BE GUSTY INTO THIS EVENING THEN SHOULD WEAKEN FOR THE OVERNIGHT AND BECOME BRISK AND GUSTY THURSDAY MORNING. OUTLOOK... THU NIGHT...VFR WITH DIMINISHING WINDS. FRI-SAT...VFR...NO SIG WX. SUN-MON...VFR. SLIGHT CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT WILL MOVE OFF TO OUR EAST THIS EVENING AND A DRIER AND MUCH COOLER AIRMASS WILL BE USHERED IN FOR THE END OF THE WEEK. HIGH TEMPERATURES THURSDAY WILL BE AROUND 25 DEGREES COLDER THAN WEDNESDAY...WITH SEASONABLE TEMPERATURES EXPECTED FOR FRIDAY. WEST TO NORTHWEST WILL BE RATHER STRONG GUSTY THURSDAY WITH GUSTS UP TO AROUND 35 MPH. THE WINDS WILL DIMINISH THURSDAY EVENING. RELATIVE HUMIDITIES WILL RECOVER TO 70 TO 96 PERCENT TONIGHT. MINIMUMS THURSDAY ARE EXPECTED TO BE FROM 35 TO 45 PERCENT WITH HIGHER VALUES OF 45 TO 55 PERCENT ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS. A RECOVER TO 80 TO 100 PERCENT IS EXPECTED THURSDAY NIGHT. && .HYDROLOGY... ONLY SOME MINOR URBAN FLOODING HAS BEEN REPORTED IN THE CITY OF PITTSFIELD. RAINFALL ESTIMATES FROM THE RADAR ARE CONTAMINATED WITH HAIL. LARGE HAIL HAS BEEN REPORTED WITH NUMEROUS STORMS. A COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS THE REGION THIS AFTERNOON ACCOMPANIED BY SCATTERED THUNDERSTORMS. A MUCH COOLER AIRMASS WILL BE USHERED IN FOR THE END OF THE WEEK IN THE WAKE OF THE BOUNDARY. ON THURSDAY THERE WILL BE A THREAT FOR SOME SHOWERS ACROSS THE SOUTHERN ADIRONDACKS OTHERWISE DRY WEATHER IS EXPECTED. THE SCHROON RIVER AT RIVERBANK WILL CONTINUE TO RECEDE. LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS ON LAKE CHAMPLAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...ELH AVIATION...IAA FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jun 1, 5:15 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 515 PM EDT WED JUN 1 2011 NYZ032-033-042-021100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 515 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER...HAMILTON AND NORTHERN WARREN COUNTIES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S. IF THE THREAT OF FROST BECOMES MORE CERTAIN THEN FROST ADVISORIES WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 515 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT INCLUDING THE GLENS FALLS AREA AND WASHINGTON COUNTY...MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS... BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 4:53 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL EPHRATAH 43.00N 74.54W
06/01/2011 M0.50 INCH FULTON NY AMATEUR RADIO
1210 PM HAIL 1 NNE GLOVERSVILLE 43.06N 74.34W
06/01/2011 E1.00 INCH FULTON NY PUBLIC
1212 PM HAIL GLOVERSVILLE 43.05N 74.35W
06/01/2011 M0.50 INCH FULTON NY TRAINED SPOTTER
MEASURED AT HIGH SCHOOL.
1215 PM HAIL GLOVERSVILLE 43.05N 74.35W
06/01/2011 E0.50 INCH FULTON NY FIRE DEPT/RESCUE
MM SIZE
1255 PM HAIL 1 N BALLSTON SPA 43.02N 73.85W
06/01/2011 E1.25 INCH SARATOGA NY BROADCAST MEDIA
ESTIMATED 60 MPH WINDS TOO.
0100 PM HAIL BARKERSVILLE 43.09N 74.04W
06/01/2011 E0.88 INCH SARATOGA NY TRAINED SPOTTER
0100 PM HAIL SARATOGA SPRINGS 43.07N 73.78W
06/01/2011 E2.75 INCH SARATOGA NY PUBLIC
GICK RD...DENTED BUSES.
0110 PM HAIL 6 N GALWAY 43.10N 74.05W
06/01/2011 E0.75 INCH SARATOGA NY PUBLIC
0110 PM HAIL 4 SW SCHUYLERVILLE 43.05N 73.64W
06/01/2011 E1.75 INCH SARATOGA NY PUBLIC
0116 PM HAIL JOHNSTOWN 43.01N 74.37W
06/01/2011 E0.88 INCH FULTON NY TRAINED SPOTTER
PENNY TO NICKEL SIZE.
0123 PM LIGHTNING 1 S MECHANICVILLE 42.89N 73.69W
06/01/2011 SARATOGA NY FIRE DEPT/RESCUE
WIRES HIT BY LIGHTNING
0125 PM NON-TSTM WND DMG TABORTON 42.65N 73.49W
06/01/2011 RENSSELAER NY FIRE DEPT/RESCUE
POWER POLE AND WIRES DOWN WERE DUE TO TRAFFIC ACCIDENT.
0140 PM HAIL HOOSICK FALLS 42.90N 73.35W
06/01/2011 M1.00 INCH RENSSELAER NY TRAINED SPOTTER
0155 PM HAIL ARLINGTON 43.07N 73.15W
06/01/2011 M1.25 INCH BENNINGTON VT TRAINED SPOTTER
0203 PM HAIL 5 SSE SARATOGA SPRINGS 43.01N 73.73W
06/01/2011 E1.00 INCH SARATOGA NY PUBLIC
0216 PM HAIL STILLWATER 42.95N 73.64W
06/01/2011 E1.00 INCH SARATOGA NY PUBLIC
0216 PM HAIL WEST DOVER 42.94N 72.86W
06/01/2011 M2.00 INCH WINDHAM VT PUBLIC
0220 PM HAIL WEST DOVER 42.94N 72.86W
06/01/2011 M2.00 INCH WINDHAM VT PUBLIC
0220 PM HAIL PERTH 43.01N 74.19W
06/01/2011 E1.00 INCH FULTON NY TRAINED SPOTTER
HOME STRUCK NEARBY BY LIGHTNING.
0220 PM HAIL EASTON 42.99N 73.55W
06/01/2011 E0.75 INCH WASHINGTON NY AMATEUR RADIO
0228 PM HAIL EAST DOVER 42.95N 72.77W
06/01/2011 E1.75 INCH WINDHAM VT POST OFFICE
0230 PM LIGHTNING PITTSFIELD 42.45N 73.26W
06/01/2011 BERKSHIRE MA PUBLIC
TREE DOWN BY LIGHTNING.
0235 PM HAIL 1 S CAMBRIDGE 43.01N 73.38W
06/01/2011 E1.50 INCH WASHINGTON NY PUBLIC
0235 PM HAIL EAGLE BRIDGE 42.94N 73.40W
06/01/2011 M2.75 INCH RENSSELAER NY PUBLIC
0240 PM HAIL BUSKIRK 42.95N 73.43W
06/01/2011 M0.75 INCH WASHINGTON NY TRAINED SPOTTER
SPOTTER INDICATED POSSIBLE ROTATION JUST EAST OF BUSKIRK.
0245 PM HAIL ADAMS 42.63N 73.12W
06/01/2011 E2.00 INCH BERKSHIRE MA PUBLIC
0245 PM HAIL PITTSFIELD 42.45N 73.26W
06/01/2011 M1.00 INCH BERKSHIRE MA PUBLIC
0247 PM FUNNEL CLOUD BUSKIRK 42.95N 73.43W
06/01/2011 WASHINGTON NY TRAINED SPOTTER
ALSO NICKEL SIZE HAIL.
0248 PM HAIL SHAFTSBURY 43.00N 73.19W
06/01/2011 E0.88 INCH BENNINGTON VT PUBLIC
0250 PM HAIL SHAFTSBURY 43.00N 73.19W
06/01/2011 E1.75 INCH BENNINGTON VT PUBLIC
0250 PM HAIL NEW ASHFORD 42.60N 73.24W
06/01/2011 E0.88 INCH BERKSHIRE MA AMATEUR RADIO
0258 PM HAIL PITTSFIELD 42.45N 73.26W
06/01/2011 M0.75 INCH BERKSHIRE MA TRAINED SPOTTER
LOCAL STREET FLOODING IS ALSO OCCURING.
0300 PM HAIL PITTSFIELD 42.45N 73.26W
06/01/2011 E0.88 INCH BERKSHIRE MA PUBLIC
0300 PM HAIL SHAFTSBURY 43.00N 73.19W
06/01/2011 M3.00 INCH BENNINGTON VT PUBLIC
MEASURED 3.25 INCHES.
0300 PM HAIL PITTSFIELD 42.45N 73.26W
06/01/2011 E1.00 INCH BERKSHIRE MA PUBLIC
0302 PM HAIL PITTSFIELD 42.45N 73.26W
06/01/2011 M0.75 INCH BERKSHIRE MA AMATEUR RADIO
HALF INCH TO THREE QUARTER INCH SIZE HAIL.
0307 PM TSTM WND DMG SUNDERLAND 43.12N 73.11W
06/01/2011 BENNINGTON VT TRAINED SPOTTER
2 TREES DOWN
0307 PM HAIL SHAFTSBURY 43.00N 73.19W
06/01/2011 E1.00 INCH BENNINGTON VT TRAINED SPOTTER
0307 PM HAIL 1 E SHAFTSBURY 43.00N 73.17W
06/01/2011 M1.00 INCH BENNINGTON VT TRAINED SPOTTER
HAIL SIZE RANGED FROM NICKELS TO QUARTERS. TREES DOWN.
0307 PM HAIL SHAFTSBURY 43.00N 73.19W
06/01/2011 M2.75 INCH BENNINGTON VT TRAINED SPOTTER
0315 PM HAIL BECKET 42.33N 73.08W
06/01/2011 E1.50 INCH BERKSHIRE MA PUBLIC
0315 PM HAIL PITTSFIELD 42.45N 73.26W
06/01/2011 M0.88 INCH BERKSHIRE MA PUBLIC
0315 PM HAIL BRATTLEBORO 42.86N 72.57W
06/01/2011 E0.88 INCH WINDHAM VT PUBLIC
0325 PM HAIL DALTON 42.47N 73.16W
06/01/2011 M0.75 INCH BERKSHIRE MA TRAINED SPOTTER
FORMER AIR FORCE OBSERVER.
0330 PM HAIL HINSDALE 42.44N 73.13W
06/01/2011 E1.75 INCH BERKSHIRE MA PUBLIC
0330 PM HAIL NEWFANE 42.99N 72.66W
06/01/2011 M1.75 INCH WINDHAM VT LAW ENFORCEMENT
MEASURED AT THE SHERRIFF DEPARTMENT.
0330 PM HAIL 1 SE TOWNSHEND 43.03N 72.65W
06/01/2011 M1.00 INCH WINDHAM VT PARK/FOREST SRVC
0340 PM TSTM WND DMG 2 SW WINDSOR 42.49N 73.09W
06/01/2011 BERKSHIRE MA LAW ENFORCEMENT
WIRES DOWN.
0355 PM HAIL BENNINGTON 42.87N 73.19W
06/01/2011 E1.00 INCH BENNINGTON VT PUBLIC
0415 PM HAIL MARLBORO 42.86N 72.72W
06/01/2011 E0.88 INCH WINDHAM VT PUBLIC
&&
TWASULASpecial weather statement, Jun 1, 5:01 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT WED JUN 1 2011
VTZ013>015-012145-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
501 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR WILMINGTON...
OR ABOUT 13 MILES EAST OF BENNINGTON...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 515 PM EDT
BRATTLEBORO AND VERNON BY 520 PM EDT
LAT...LON 4275 7297 4276 7297 4294 7299 4297 7251
4296 7252 4292 7252 4290 7252 4288 7255
4281 7254 4276 7247 4275 7247
TIME...MOT...LOC 2101Z 267DEG 43KT 4284 7286
JPV/KGMSpecial weather statement, Jun 1, 5:27 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUN 1 2011
MAZ001-NYZ054-VTZ013-012200-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
527 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED NEAR WILLIAMSTOWN...OR ABOUT 8
MILES WEST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORTH ADAMS AND 6 MILES NORTH OF ADAMS BY 535 PM EDT
STAMFORD AND FLORIDA BY 540 PM EDT
LAT...LON 4273 7301 4271 7301 4271 7295 4269 7295
4267 7298 4266 7295 4262 7295 4261 7334
4280 7335 4280 7297 4273 7294
TIME...MOT...LOC 2127Z 267DEG 36KT 4271 7322
JPV/KGMLocal storm report, Jun 1, 5:34 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL WILMINGTON 42.87N 72.87W
06/01/2011 M1.00 INCH WINDHAM VT PARK/FOREST SRVC
&&
BGMLocal storm report, Jun 1, 5:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BRATTLEBORO 42.86N 72.57W
06/01/2011 E1.00 INCH WINDHAM VT EMERGENCY MNGR
&&
TWASULALocal storm report, Jun 1, 5:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PUTNEY 42.97N 72.52W
06/01/2011 WINDHAM VT TRAINED SPOTTER
ONE TREE DOWN ON ROUTE 5 ON PUTNEY BRATTELBORO BORDER.
&&
TWASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:36 AM EDT | Special Weather Statement | ALY | Herkimer | 24 min |
| Jun 1, 4:53 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 56 min |
| Jun 1, 5:19 AM EDT | Special Weather Statement | ALY | Herkimer | 26 min |
| Jun 1, 5:32 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Saratoga, Warren | 58 min |
| Jun 1, 6:07 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more | 53 min |
| Jun 1, 6:35 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 25 min |
| Jun 1, 11:14 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 46 min |
| Jun 1, 11:36 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady | 54 min |
| Jun 1, 12:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 60 min |
| Jun 1, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 57 min |
| Jun 1, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Warren, Washington | 64 min |
| Jun 1, 1:28 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 62 min |
| Jun 1, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 64 min |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 77 min |
| Jun 1, 2:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 62 min |
| Jun 1, 5:27 PM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| Jun 1, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.